MAUDE Adverse Event Report: STRYKER TRAUMA KIEL NAIL HANDLE T2 FEMUR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL NAIL HANDLE T2 FEMUR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-1006
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported, metal abrasion occurred when connecting the strike plate and the nail handle.
 
Additional Manufacturer Narrative
Correction: sections d10, h3.The reported event could not be confirmed, since the device was not returned for evaluation and no other evidence was provided.A device inspection was not possible since the affected device was not returned, and no other evidence was provided for investigation.Due to the current covid-19 pandemic, it was not possible to receive the product for evaluation.The investigation will be reassessed as soon as the product is received.The batch record could not be reviewed because the affected device was not returned, and the dhr could not be received.Dhrs were requested internally but could not be provided due to current pandemic restrictions.This is the first reported case with this lot number.A review of the labeling did not indicate any abnormalities.More detailed information about the complaint event as well as the affected device must be available to determine the root cause of the complaint event.If any additional information is provided, the investigation will be reassessed.Device return delayed due to covid-19 pandemic restrictions.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidence was provided.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.More detailed information about the complaint event as well as the affected device must be available to determine the root cause of the complaint event.However, one of the possible root causes could be: improper and incomplete insertion (only 2-3 windings) of the strike plate in the nail handle (not fully flush to the surface) which upon hammering lead to deformation of the threads due to overloading.If any additional information is provided, the investigation will be reassessed.H3 other text : device disposition is unknown.
 
Event or Problem Description

Brand Name
NAIL HANDLE T2 FEMUR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
DE  D-24232
MDR Report Key9891025
Report Number0009610622-2020-00130
Device Sequence Number10894281
Product Code LXH
UDI-Device Identifier04546540196552
UDI-Public04546540196552
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-1006
Device Catalogue Number18061006
Device Lot NumberKHI125711
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/02/2020
Supplement Date Received by Manufacturer04/16/2020
07/30/2020
Initial Report FDA Received Date03/27/2020
Supplement Report FDA Received Date05/13/2020
08/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR